EMA: “If you have a history of capillary leak syndrome, you should avoid AZ vaccine”


The European Medicines Agency (EMA) announced on the 11th (local time) that capillary leak syndrome should be added to product information as a new side effect of the AstraZeneca (AZ) novel coronavirus infection (COVID-19) vaccine. The EMA also recommends that people who have had the syndrome in the past should not get the AZ vaccine.

The EMA Safety Committee did an in-depth review of six cases of capillary leak syndrome who received the AZ vaccine and found that most women developed the syndrome within 4 days of vaccination. Three out of six had a history of this syndrome, and one in three who had a history eventually died.

According to the EMA, capillary leak syndrome is a disease in which fluid leaks from capillaries, causing swelling of arms and legs or low blood pressure. It is a very rare but serious disease.

According to the EMA, if you experience rapid swelling in your arms or legs or sudden weight gain within a few days of receiving the AZ vaccine, you should see a doctor immediately. He added that these symptoms can occur along with dizziness due to low blood pressure. Previously, it was found that the AZ vaccine very rarely caused specific thrombosis accompanied by thrombocytopenia as a side effect. The U.S. Centers for Disease Control and Prevention (CDC) announced on the 10th that, after receiving Pfizer and Moderna’s COVID-19 vaccine, a study showed that younger people were more likely to develop myocarditis than expected. Myocarditis is an inflammation of the heart muscle. According to the CDC, there were 283 cases of myocarditis between the ages of 16 and 24 after the second dose of these vaccines, according to the Vaccine Adverse Event Reporting System (VAERS). This is more than the estimated number of cases (10 to 102) based on US population data. The mean age of onset was 24 years, and nearly 80% of the patients were male. The majority showed symptoms within a week after vaccination. Some of the patients were hospitalized, and most recovered, the CDC said. The CDC is examining whether there is a causal relationship between vaccination and the occurrence of myocarditis.

By Jo Jong-yup, staff reporter [email protected]


Source: 동아닷컴 : 동아일보 전체 뉴스 by www.donga.com.

*The article has been translated based on the content of 동아닷컴 : 동아일보 전체 뉴스 by www.donga.com. If there is any problem regarding the content, copyright, please leave a report below the article. We will try to process as quickly as possible to protect the rights of the author. Thank you very much!

*We just want readers to access information more quickly and easily with other multilingual content, instead of information only available in a certain language.

*We always respect the copyright of the content of the author and always include the original link of the source article.If the author disagrees, just leave the report below the article, the article will be edited or deleted at the request of the author. Thanks very much! Best regards!